Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2012, 7:07 PM EDT for 12 counties in Virginia. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 7:07 PM EDT (23:07 UTC)
- Expired
- Jun 1, 2012, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Henrico County, VA, Isle of Wight County, VA, New Kent County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 32 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:08 PM EDT | TSTM WND DMG | 1 Ene Oakhurst, VA | TREE DOWN ON POE LANE. STRAIGHT LINE WIND DAMAGE. |
| Jun 1, 7:08 PM EDT | TSTM WND DMG | Battlefield Park, VA | DAMAGE FROM WIND OR POSSIBLE TORNADO IN OAKHURST AND BATTLEFIELD PARK NEIGHBORHOODS. NUMEROUS TREES ON HOMES WITH HOMES DAMAGED. |
| Jun 1, 7:08 PM EDT | TORNADO | Battlefield Park, VA | DAMAGE FROM TORNADO IN OAKHURST AND BATTLEFIELD PARK NEIGHBORHOODS. NUMEROUS TREES ON HOMES WITH HOMES DAMAGED. |
| Jun 1, 7:11 PM EDT | TSTM WND DMG | Oakhurst, VA | STRAIGHT LINE WIND DAMAGE. |
| Jun 1, 7:14 PM EDT | TSTM WND DMG | 1 Ene Oakhurst, VA | STRAIGHT LINE WIND DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS51 KAKQ 012307
SVRAKQ
VAC036-041-053-087-093-127-149-181-183-570-670-730-012345-
/O.NEW.KAKQ.SV.W.0035.120601T2307Z-120601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
EXTREME NORTHEASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
NORTH CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTH CENTRAL NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
SURRY COUNTY IN SOUTHEAST VIRGINIA...
NORTHEASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BELLWOOD TO DISPUTANTA TO JARRATT...AND MOVING NORTHEAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARYSVILLE AROUND 715 PM EDT.
ADKINS STORE...ROXBURY AND HOMEVILLE AROUND 720 PM EDT.
WAKEFIELD...PROVIDENCE FORGE...RUTHVILLE AND WAVERLY AROUND 725 PM
EDT.
CABIN POINT AROUND 730 PM EDT.
ELBERON...DENDRON AND HOLDCROFT AROUND 735 PM EDT.
RUSTIC AND CLAREMONT AROUND 740 PM EDT.
SURRY AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LUMBERTON...WAYSIDE...LITTLETON...NEWVILLE...BARNETTS...
MOUNTCASTLE...SANDYBOTTOM...ROACHES CORNER...NEW HOPE AND BARHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3752 7707 3745 7693 3739 7689 3735 7692
3737 7688 3729 7686 3728 7688 3726 7687
3723 7688 3722 7681 3720 7679 3705 7667
3686 7720 3710 7739 3726 7747
TIME...MOT...LOC 2307Z 224DEG 48KT 3745 7737 3717 7725
3686 7734
WIND...HAIL 60MPH <.75IN
$$
MMONTE1 follow-up statement
183
WWUS51 KAKQ 012344
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT FRI JUN 1 2012
VAC036-041-053-087-093-127-149-181-183-570-670-730-012353-
/O.EXP.KAKQ.SV.W.0035.000000T0000Z-120601T2345Z/
NEW KENT VA-PRINCE GEORGE VA-SUSSEX VA-CITY OF COLONIAL HEIGHTS VA-
CITY OF PETERSBURG VA-HENRICO VA-DINWIDDIE VA-CHESTERFIELD VA-
CHARLES CITY VA-CITY OF HOPEWELL VA-SURRY VA-ISLE OF WIGHT VA-
744 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ISLE OF WIGHT...
SURRY...CITY OF HOPEWELL...CHARLES CITY...SOUTHEASTERN
CHESTERFIELD...EXTREME NORTHEASTERN DINWIDDIE...SOUTHEASTERN
HENRICO...CITY OF PETERSBURG...CITY OF COLONIAL HEIGHTS...
NORTHEASTERN SUSSEX...PRINCE GEORGE AND SOUTH CENTRAL NEW KENT
COUNTIES WILL EXPIRE AT 745 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3752 7707 3745 7693 3739 7689 3735 7692
3737 7688 3729 7686 3728 7688 3726 7687
3723 7688 3722 7681 3720 7679 3705 7667
3686 7720 3710 7739 3726 7747
TIME...MOT...LOC 2343Z 292DEG 27KT 3754 7701 3725 7689
3695 7698
$$
MMONTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:42 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 4:42 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING...THEN
PUSH ACROSS THE AREA OVERNIGHT AND OFF THE COAST SATURDAY
MORNING. HIGH PRESSURE RETURNS FOR SATURDAY AFTERNOON THROUGH
SUNDAY. A WEAK COLD FRONT WILL DROP ACROSS THE REGION MONDAY
AFTERNOON AND EVENING.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THREE AREAS OF DEVELOPMENT OF SHOWERS AND TSTMS MOVNG OVR AND TWD
THE REGION LATE THIS AFTN. FIRST AREA MOVNG NNE THRU THE CNTRL
PART OF THE CWA WAS ASSOC WITH MODERATE TO STRNG INSTABILITY AND
WND SHEAR IN ADVANCE OF PRE-FRNTL TROF. THE SECOND AREA OF STORMS
WAS MOVNG INTO CNTRL VA/NC WAS ASSOC WITH PRE-FRNTL TROF...WHILE
THE THIRD AREA OF SHOWERS AND TSTMS WAS ASSOC WITH THE ACTUAL COLD
FRNT NOW PUSHING THRU W.VA...EXTRM SW VA INTO EXTRM WRN NC.
TORNADO WATCH IN EFFECT UNTIL 9 PM FOR ENTIRE REGION EXCEPT FOR
WORCESTER CNTY MD AND THE MARYLAND BEACHES. ALL THIS ACTIVITY WILL
SHIFT ENE THRU THIS EVENG...WITH THE COLD FRNT EVENTUALLY PUSHING
JUST OFFSHR ERLY SAT MORNG. STRNG TO SVR TSTMS POSSIBLE THRU THIS
EVENG...WITH GUSTY WNDS...SMALL HAIL AND HEAVY DOWNPOURS LIKELY
WITH ANY TSTM. THE PRIMARY THREATS FM ANY SVR TSTMS WILL BE
DAMAGING WNDS AND LARGE HAIL. AN ISLTD TORNADO IS ALSO POSSIBLE.
GRADUAL CLRG OVRNGT INTO SAT MORNG...AS DRIER AIR FILTERS IN
BEHIND THE COLD FRNT. MIN TEMPS RANGING FM THE UPR 50S TO UPR 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UA AND SFC LO PRES WILL MOVE FM THE NRN GRT LKS REGION...ESE ACRS
NEW ENGLAND...AND OFF THE CST SAT THRU MON. THE COLD FRNT WILL
PUSH FARTHER OUT TO SEA DURING SAT. WEAK HI PRES WILL MOVE FM THE
TN VLY AND GULF CST STATES AND OFF THE SE U.S CST SAT INTO SUN
NGT. DRIER NW OR W FLO WILL RESULT IN A MSTLY CLR OR PRTLY CLDY
SKY SAT INTO SUN NGT. HI TEMPS ON SAT MAINLY 75 TO 80...AND IN THE
MID 70S TO LWR 80S SUN. LO TEMPS RANGING THRU THE 50S TO NEAR 60
SAT NGT.
UPR TROFINESS AND WEAK COLD FRNT WILL DROP INTO/ACRS THE AREA
DURING MON. THIS COULD HELP TRIGGER ISLTD OR SCTD SHOWERS OR TSTMS
OVR NRN/NE CNTIES IN THE AFTN/EVENG. MAX TEMPS ON MON RANGING FM
THE MID 70S TO MID 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGWAVE TROUGHING WILL CONTINUE DOMINATING THE WX PATTERN THROUGH
NEXT WEEK AS TWO STRONG CUTOFF LOWS SIT OVER THE NORTHEAST U.S. AND
INTERMOUNTAIN WEST...FORMING AN OMEGA BLOCK OVER THE CENTRAL STATES.
AS THIS OCCURS...A SERIES OF SHORTWAVES WITHIN THE LONGWAVE TROUGH
WILL SEND PULSES OF MOISTURE AND ENERGY THROUGH THE MID ATLANTIC
REGION AT TIMES. DESPITE PRECIP CHANCES IN THE FORECAST EVERY
DAY...DO NOT ANTICIPATE EACH DAY TO BE A COMPLETE WASHOUT BUT RATHER
EXPECT PERIODS OF SHOWERS/STORMS AND CLOUDINESS. AS SHORTWAVES AND
JET STREAKS MOVE OVERHEAD...RAINFALL CANNOT BE RULED OUT DURING THE
OVERNIGHT PERIODS AND HELD ON TO SLIGHT CHANCE POPS THROUGH THE
EXTENDED FORECAST.
THE TEMPERATURE FORECAST WILL BE TRICKY SINCE THERE ARE LARGE
VARIATIONS BETWEEN GFS...ECMWF AND HPC GUIDANCE. SPAGHETTI PLOTS OF
GEFS MEMBERS WERE ALL OVER THE PLACE AND EVEN DEWPOINTS SHOWED UP TO
A 10 DEGREE SPREAD BETWEEN THE GFS AND ECMWF AT TIMES. DECIDED TO
SPLIT THE DIFFERENCE BETWEEN ALL THREE MODELS...INCLUDING MOS
GUIDANCE...PRIMARILY REGARDING MAXIMUM TEMPERATURES FROM TUESDAY
ONWARD. THIS HAS RESULTED IN A SLIGHTLY COOLER FORECAST WITH HIGH
TEMPERATURES SITTING JUST BELOW SEASONAL NORMALS.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VERY UNSTABLE ATMOSPHERE THIS AFTERNOON AND EVENING WILL HELP TO
PRODUCE WIDESPREAD SHOWERS AND TSTMS THROUGH THE LATE EVENING.
THERE WILL BE THE POTENTIAL FOR STRONG TSTMS WITH HEAVY
RAINFALL...STRONG WINDS...FREQUENT LIGHTNING AND HAIL. WINDS WILL
BE SE-SW 15 TO 20 MPH AND GUSTY THRU THE EVENING...BEFORE SHIFTING
TO NW-N AFTER A COLD FRONT PASSES LATE TONIGHT. CONDITIONS WILL BE
VFR ON SATURDAY WITH NW-N WINDS 10-15 MPH AND CONTINUED VFR
CONDITIONS THRU SUNDAY.
&&
.MARINE...
A WARM FRONT NORTH OF AREA WATERS LATE THIS AFTERNOON HAS PLACED THE
REGION WITHIN A WARM SECTOR AHEAD OF A STRONG COLD FRONT. THIS HAS
SPAWNED STRONG TO SEVERE THUNDERSTORMS INLAND ALREADY THIS
AFTERNOON. THESE STORMS ARE MOVING NORTHEAST AND ARE EXPECTED TO
BEGIN MOVING OVER AREA WATERS FROM ROUGHLY 4 PM EDT THROUGH THIS
EVENING. MAIN THREAT FROM THUNDERSTORMS ARE STRONG GUSTY
WINDS...LARGE HAIL AND HEAVY RAIN. MARINERS SHOULD REMAIN ALERT TO
RAPIDLY CHANGING CONDITIONS.
A STRONG COLD FRONT WILL THEN CROSS AREA WATERS LATE TONIGHT...TURNING
PREDOMINANT SOUTHERLY WINDS TO THE NORTH BEHIND THE FRONTAL
PASSAGE. SCA HEADLINES ARE CURRENTLY IN EFFECT FOR CONVECTIVE
WINDS AND WAVES/SEAS THIS EVENING THROUGH EARLY SATURDAY MORNING
FOR POST-FRONTAL SCA CONDITIONS. FOR BAY/SOUND/RIVERS...WIND
SPEEDS WILL BE 15-20 KT WITH WAVES OF 3-4 FT OVER THE BAY. FOR
OCEAN...WINDS SPEEDS WILL BE 20-25 KT WITH GUSTS TO 30 KT AND SEAS
OF 4-6 FT ON AVERAGE (WAVES MAY REACH 7 FT IN NORTHERN COASTAL
ZONES).
CALM CONDITIONS SHOULD PREVAIL ON SATURDAY AS THE COLD FRONT PUSHES
OUT TO SEA...AND PRIOR TO A PERSISTENT LONGWAVE TROUGH SENDING A
SERIES OF SHORTWAVE DISTURBANCES OVER THE REGION THROUGH NEXT WEEK.
EXPECT LIGHT NORTH WINDS AOB 15 KT. SCA CONDITIONS ARE POSSIBLE
SATURDAY NIGHT AS WEAK CAA TAKES PLACE AND THE SFC LOW PRESSURE
MOVES UP THE NEW ENGLAND COAST. HOWEVER...NORTH WINDS ARE EXPECTED
TO SWITCH TO THE WEST WHICH WOULD LIMIT SCA POTENTIAL. THEREFORE NO
HEADLINES ARE ANTICIPATED AT THIS TIME.
ANOTHER COLD FRONT CROSSES AREA WATERS SUNDAY NIGHT. THIS COULD
PRODUCE SCA CONDITIONS OVERNIGHT DUE TO WEAK CAA AND A SECONDARY
BOUNDARY SLIDING DOWN OVER NORTHERN WATERS...UNDER A NORTHERLY FLOW
REGIME. HAVE KEPT WINDS AOB 15 KT FOR THE TIME BEING. AS MENTIONED
ABOVE...A PERSISTENT LONGWAVE TROUGH WILL RESIDE OVER THE NORTHEAST
U.S. THROUGH NEXT WEEK AND SEND A SERIES OF SHORTWAVES ACROSS WATERS
DURING THIS TIME. MARINERS SHOULD EXPECT PERIODS OF SHOWERS AND
TYPICAL DIURNAL N-NE WINDS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>638-
654-656-658.
SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...BMD
AVIATION...JEF
MARINE...BMDHazardous weather outlook, Jun 1, 3:10 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 310 PM EDT FRI JUN 1 2012 MDZ021>023-NCZ012>017-030>032-102-VAZ048-049-060>098-021915- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 310 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-021915- ACCOMACK-NORTHAMPTON VA- 310 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-021915- MARYLAND BEACHES- 310 PM EDT FRI JUN 1 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-021915- INLAND WORCESTER- 310 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-021915- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-021915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-635>638-021915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-021915- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 310 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, Jun 1, 6:11 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT FRI JUN 1 2012
NCZ012-012245-
NORTHAMPTON NC-
611 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS MOVING INTO WESTERN NORTHAMPTON COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 23 MILES WEST OF GASTON TO GARYSBURG...OR
FROM 9 MILES NORTHEAST OF WARRENTON TO GARYSBURG...MOVING NORTH AT 50
MPH.
WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3635 7759 3638 7755 3640 7755 3644 7763
3648 7765 3648 7777 3650 7781 3650 7789
3653 7791 3654 7790 3653 7733 3632 7748
3632 7758
MMONTELocal storm report, Jun 1, 6:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FUNNEL CLOUD CENTERVILLE 37.67N 77.69W
06/01/2012 GOOCHLAND VA TRAINED SPOTTER
TRAINED SPOTTER CHASING A DESCENDING FUNNEL CLOUD NEAR
JUDES FERRY ROAD EAST OF CENTERVILLE.
&&
EVENT NUMBER AKQ1200281
JOLocal storm report, Jun 1, 6:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
646 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BRUNSWICK 36.65N 77.87W
06/01/2012 BRUNSWICK VA PUBLIC
TREES DOWN ACROSS CENTRAL BRUNSWICK COUNTY
&&
EVENT NUMBER AKQ1200282
JOLocal storm report, Jun 1, 6:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
647 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL FRANKLIN 36.68N 76.94W
06/01/2012 E0.75 INCH CITY OF FRANKLIN VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200283
JEFSpecial weather statement, Jun 1, 6:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 656 PM EDT FRI JUN 1 2012 VAZ089-092>097-020000- CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA- 656 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS NORTHEAST OF THE CITY OF FRANKLIN MOVING NORTHEAST... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF CARRSVILLE...OR ABOUT 7 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ZUNI AT 700 PM EDT...WHITLEY AT 705 PM EDT...ISLE OF WIGHT AT 710 PM EDT...BETHEL CHURCH AT 715 PM EDT...BENNS CHURCH AT 720 PM EDT...SMITHFIELD AT 725 PM EDT. WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN OCCUR IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. VERY HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADWAYS...MINOR STREET FLOODING AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3715 7664 3687 7634 3665 7681 3682 7701 JFOSTER
Special weather statement, Jun 1, 7:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT FRI JUN 1 2012
VAZ064-071>076-020000-
CAROLINE VA-ESSEX VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM
VA-RICHMOND VA-WESTMORELAND VA-
701 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS MOVING INTO NORTHERN NECK...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF PORT ROYAL TO DAWN...OR
FROM 13 MILES WEST OF COLONIAL BEACH TO ASHLAND...MOVING NORTHEAST AT
35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SPARTA AROUND 710 PM EDT...
SUPPLY AROUND 715 PM EDT...
CENTRAL POINT AROUND 720 PM EDT...
NEWTOWN AROUND 725 PM EDT...
OAK GROVE AROUND 730 PM EDT...
LEEDSTOWN AROUND 735 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3822 7695 3818 7687 3816 7666 3803 7676
3775 7730 3776 7734 3779 7734 3778 7740
3767 7744 3765 7749 3779 7739 3783 7743
3825 7727 3824 7722 3819 7724 3821 7722
3817 7717 3816 7707 3826 7705 3828 7698
MMONTEThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:50 PM EDT | Special Weather Statement | AKQ | Brunswick | 55 min |
| Jun 1, 1:33 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 57 min |
| Jun 1, 1:49 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 56 min |
| Jun 1, 2:18 PM EDT | Special Weather Statement | AKQ | King and Queen | 57 min |
| Jun 1, 2:52 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 53 min |
| Jun 1, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 37 min |
| Jun 1, 3:02 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 43 min |
| Jun 1, 3:24 PM EDT | Special Weather Statement | AKQ | Hanover, Henrico, King William, City of Richmond | 51 min |
| Jun 1, 3:44 PM EDT | Tornado Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 31 min |
| Jun 1, 3:52 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jun 1, 4:09 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 36 min |
| Jun 1, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 29 min |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 52 min |
| Jun 1, 4:37 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, City of Franklin, City of Newport News, City of Suffolk | 53 min |
| Jun 1, 4:39 PM EDT | Special Marine Warning | AKQ | 36 min | |
| Jun 1, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland, Louisa, Powhatan | 49 min |
| Jun 1, 4:57 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 63 min |
| Jun 1, 5:27 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Hanover, Louisa | 48 min |
| Jun 1, 5:38 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 1, 5:39 PM EDT | Special Weather Statement | AKQ | Brunswick | 61 min |
| Jun 1, 5:44 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 46 min |
| Jun 1, 5:46 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 59 min |
| Jun 1, 5:51 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jun 1, 5:59 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Jun 1, 6:01 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 59 min |
| Jun 1, 6:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 1, 6:06 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Poquoson | 54 min |
| Jun 1, 6:06 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg | 39 min |
| Jun 1, 6:22 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Henrico, Powhatan | 38 min |
| Jun 1, 6:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 1, 6:38 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Chesterfield, Dinwiddie, Greensville, Prince George, Sussex and 2 more | 52 min |
| Jun 1, 6:56 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 64 min |
| Jun 1, 7:09 PM EDT | Tornado Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William | 36 min |
| Jun 1, 7:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 1, 7:50 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk | 100 min |
| Jun 1, 7:50 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 55 min |
| Jun 1, 7:55 PM EDT | Tornado Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.